Alert archive / Alabama / Tornado Warnings in 2005

Tornado Warning 184, NWS Birmingham, AL

November 28, 2005Cleburne County, Alabama

NWS Birmingham, AL issued this tornado warning at Nov 28, 2005, 7:34 PM CST for Cleburne County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 28, 2005, 7:34 PM CST (01:34 UTC)
Expired
Nov 28, 2005, 8:15 PM CST
In force
41 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Cleburne County, AL

The radar

The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 28, 5:40 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 290134
TORBMX
ALC029-290215-
/O.NEW.KBMX.TO.W.0184.051129T0134Z-051129T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CST MON NOV 28 2005

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  CLEBURNE COUNTY IN EAST CENTRAL ALABAMA
  THIS INCLUDES THE AREA OF HEFLIN

* UNTIL 815 PM CST

* AT 734 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES SOUTH
  OF HEFLIN...OR ABOUT 8 MILES SOUTHEAST OF CHEAHA STATE PARK...
  MOVING NORTHEAST AT 45 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  HEFLIN BY 750 PM CST
  EDWARDSVILLE BY 800 PM CST

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3350 8576 3351 8549 3372 8535 3377 8557
      3362 8565

$$
2 follow-up statements
000 
WWUS54 KBMX 290148
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CST MON NOV 28 2005

ALC029-290215-
/O.CON.KBMX.TO.W.0184.000000T0000Z-051129T0215Z/
CLEBURNE AL-
747 PM CST MON NOV 28 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR SOUTHERN
CLEBURNE COUNTY...

AT 747 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HEFLIN...MOVING
NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  EDWARDSVILLE BY 755 PM CST
  FRUITHURST BY 800 PM CST

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3356 8572 3352 8554 3361 8544 3372 8535
      3377 8548 3376 8562 3365 8563 3362 8565

$$
000 
WWUS54 KBMX 290217
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
817 PM CST MON NOV 28 2005

ALC029-290227-
/O.EXP.KBMX.TO.W.0184.000000T0000Z-051129T0215Z/
CLEBURNE AL-
817 PM CST MON NOV 28 2005

...THE TORNADO WARNING FOR SOUTHERN CLEBURNE COUNTY EXPIRED AT 815 PM
CST...

AT 817 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED
AREA. THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3356 8572 3352 8554 3361 8544 3372 8535
      3377 8548 3376 8562 3365 8563 3362 8565

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 28, 2:45 PM CST, 4 hours 49 minutes earlier.

Area forecast discussion, Nov 28, 2:45 PM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CST MON NOV 28 2005

.SHORT TERM...COLD FRONT ACROSS THE WESTERN SECTIONS OF THE AREA
WILL MOVE RAPIDLY EAST-SOUTHEAST THROUGHOUT THE NIGHT AND EXIT THE
SOUTHEAST SECTIONS EARLY ON TUESDAY.  WILL FORECAST SHOWERS AND
THUNDERSTORMS LIKELY ACROSS THE EASTERN SECTIONS AHEAD OF THE
FRONT AND THEN TAPER POPS WESTWARD.  WILL NEED TO MENTION SOME
SEVERE STORMS POSSIBLE THIS EVENING ACROSS THE EAST.  SMALL POPS
ACROSS THE SOUTHEAST SECTIONS EARLY TUESDAY...BUT MUCH DRIER AIR WILL
OVERSPREAD THE AREA THROUGH THE DAY. OVERNIGHT LOWS TONIGHT IN THE
40S NORTH AND 50S SOUTH.  MUCH COOLER ON TUESDAY WITH READINGS IN THE
50S NORTH AND 60S SOUTH.

WEDNESDAY THROUGH FRIDAY...RATHER QUIET PERIOD ACROSS THE AREA AS
WEAK HIGH PRESSURE REMAINS IN PLACE.  RE-ENFORCING SURGE OF COOLER
AIR POSSIBLE ON THURSDAY AS DRY WEAK FRONT APPROACHES FROM THE
NORTH.  HIGH TEMPERATURES MAINLY IN THE 50S NORTH AND 60S SOUTH.
OVERNIGHT LOWS MAINLY IN THE 30S.

.LONG TERM...(SATURDAY THROUGH MONDAY)...MOIST SOUTHWEST FLOW ALOFT
WILL PREVAIL ACROSS THE AREA.  WILL GO WITH SLIGHT CHANCE POPS FOR
NOW.  STRONGER SYSTEM WILL APPROACH THE AREA JUST BEYOND THIS
PERIOD.  HIGH TEMPERATURES MAINLY IN THE 50 NORTH AND 60S SOUTH
SATURDAY AND IN THE 60S AREA-WIDE SUNDAY AND MONDAY.  OVERNIGHT
LOWS IN THE 30S NORTH AND 40S SOUTH SATURDAY AND IN THE 40S AREA-
WIDE SUNDAY AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  56  28  56 /  70  10  10   0
ANNISTON    49  58  33  56 /  70  10  10   0
BIRMINGHAM  46  57  33  57 /  60  10  10   0
TUSCALOOSA  46  59  31  59 /  30  10  10   0
CALERA      47  57  33  58 /  60  10  10   0
AUBURN      51  59  37  60 /  70  20  10   0
MONTGOMERY  49  61  32  60 /  70  10  10   0
TROY        53  62  32  61 /  70  20  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

50
Hazardous weather outlook, Nov 28, 5:18 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CST MON NOV 28 2005

ALZ011>015-017>050-291230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
518 PM CST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES...HAIL AND DAMAGING
WIND ARE POSSIBLE FOR PORTIONS OF CENTRAL ALABAMA ALONG AND SOUTHEAST
OF A LINE FROM SELMA...CLANTON...TALLADEGA...ANNISTON...TO HEFLIN.
THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS WESTERN ALABAMA
NORTHWEST OF THIS SAME LINE.  THE SEVERE WEATHER THREAT WILL END
IMMEDIATELY BEHIND THE FRONT.

IN ADDITION...AHEAD OF THE FRONT...BREEZY SOUTHERLY WINDS WILL BE
SUSTAINED AT TIMES AROUND 25 MPH. A FEW WIND GUSTS WILL APPROACH 35
MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS.
THEREFORE...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED THROUGH TONIGHT ACROSS SOUTHEAST PORTIONS OF ALABAMA.

In the hours before

Local storm report, Nov 28, 5:59 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          10 N SELMA              32.56N 87.03W
11/28/2005                   DALLAS             AL   AMATEUR RADIO

            ROOF DAMAGE - CNTY RD 37 AND 222

&&

MBAER
Local storm report, Nov 28, 6:02 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          10 N SELMA              32.56N 87.03W
11/28/2005                   DALLAS             AL   AMATEUR RADIO

            ROOF DAMAGE - CNTY RD 37 AND 222...LIKELY DELAYED RPT

&&

MBAER
Local storm report, Nov 28, 6:05 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TORNADO          N ONEONTA               33.95N 86.47W
11/28/2005                   BLOUNT             AL   EMERGENCY MNGR

            ROOF DAMAGE - 5940 CNTY RD 36 IN SUSAN MOORE
            COMMUNITY...LIKELY DELAYED RPT...COR. FOR LOCATION

&&

MBAER
Special weather statement, Nov 28, 6:24 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 PM CST MON NOV 28 2005

ALZ040-041-290100-
AUTAUGA-DALLAS-
624 PM CST MON NOV 28 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS AND AUTAUGA
COUNTIES UNTIL 700 PM CST...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 624 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTH OF SELMA...MOVING NORTHEAST AT 45 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER...SELMA...JONES
AND BILLINGSLEY THROUGH 700 PM CST.

THE PRIMARY THREAT FROM THIS STORM IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

ANOTHER THREAT FROM THIS STORM IS STRONG GUSTY WINDS. THESE WINDS
CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS
SUCH AS LAWN FURNITURE AND TRASH CANS.
Local storm report, Nov 28, 6:58 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          15 NE SELMA             32.57N 86.85W
11/28/2005                   AUTAUGA            AL   EMERGENCY MNGR

            TREES DOWN CNTY RDS 222, 37, 39, 16. STRUCTURAL DAMAGE
            MOBILE HOME, SHED, CHURCH ON CNTY RD 222. SEE EARLIER
            REPORT 10N SELMA.

&&

MBAER
Local storm report, Nov 28, 7:19 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TORNADO          2 N AUTAUGAVILLE        32.46N 86.66W
11/28/2005                   AUTAUGA            AL   EMERGENCY MNGR

            FENCE DOWN AND DAMAGE TO A SHED NEAR COUNTY ROAD 13

0658 PM     TORNADO          1 N AUTAUGAVILLE        32.45N 86.66W
11/28/2005                   AUTAUGA            AL   EMERGENCY MNGR

            POSSIBLE TORNADO. TREES AND POWER LINES DOWN.

&&

STEFKOVICH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 6:36 PM CSTTornado WarningBMXAutauga, Dallas34 min
Nov 28, 6:44 PM CSTTornado WarningBMXClay46 min
Nov 28, 7:08 PM CSTTornado WarningBMXElmore37 min
Nov 28, 7:25 PM CSTTornado WarningBMXCoosa, Tallapoosa35 min
Nov 28, 7:27 PM CSTTornado WarningBMXClay18 min
Nov 28, 7:47 PM CSTTornado WarningBMXLowndes23 min
Nov 28, 7:57 PM CSTTornado WarningBMXTallapoosa33 min

Nearby

Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.